Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 333, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 6, 2011, 9:17 PM MDT for Cherry County, Keya Paha County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2011, 9:17 PM MDT (03:17 UTC)
- Expired
- Oct 6, 2011, 10:00 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 103 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 6, 2:32 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
561
WUUS53 KLBF 070317
SVRLBF
NEC031-103-070400-
/O.NEW.KLBF.SV.W.0333.111007T0317Z-111007T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1017 PM CDT THU OCT 6 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHWESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1100 PM CDT
* AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SMITH FALLS STATE PARK...OR
13 MILES EAST OF VALENTINE...AND MOVING NORTH AT 40 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPARKS AROUND 1025 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4281 10014 4283 10015 4284 10020 4279 10020
4278 10019 4269 10032 4281 10045 4301 10036
4300 9983
TIME...MOT...LOC 0317Z 201DEG 34KT 4285 10030
WIND...HAIL 60MPH 0.75IN
$$
TAYLOR1 follow-up statement
983
WWUS53 KLBF 070327
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT THU OCT 6 2011
NEC031-103-070400-
/O.CON.KLBF.SV.W.0333.000000T0000Z-111007T0400Z/
KEYA PAHA NE-CHERRY NE-
1027 PM CDT THU OCT 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHERRY AND NORTHWESTERN KEYA PAHA COUNTIES UNTIL 1100 PM CDT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR SPARKS...OR 16 MILES EAST OF
VALENTINE...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN CHERRY AND NORTHWESTERN KEYA PAHA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4281 10014 4283 10015 4284 10020 4279 10020
4278 10019 4269 10032 4281 10045 4301 10036
4300 9983
TIME...MOT...LOC 0328Z 208DEG 39KT 4296 10022
WIND...HAIL 60MPH 0.75IN
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 8:56 PM MDT, 21 minutes earlier.
Area forecast discussion, Oct 6, 8:56 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 956 PM CDT THU OCT 6 2011 .UPDATE... THE HIGH WIND WARNING AND WIND ADVISORY HAS BEEN EXTENDED UNTIL 1 AM CDT...MIDNIGHT MDT. NOTE THAT THE WARNING HAS BEEN DOWNGRADED TO AN ADVISORY ACROSS SHERIDAN...GARDEN AND DEUEL COUNTIES WHERE THE PACIFIC FRONT HAS CROSSED. SEVERE THUNDERSTORM WATCH 859 HAS BEEN EXPANDED EAST THROUGH CUSTER...LOUP ROCK AND KEYA PAHA COUNTIES INCLUDING BLAINE AND BROWN COUNTIES AND OPERATES UNTIL 1 AM CDT...MIDNIGHT MDT. && .PREV DISCUSSION... /ISSUED 644 PM CDT THU OCT 6 2011/ UPDATE... ALL THUNDERSTORMS WHICH FORM ALONG OR AHEAD OF A DRYLINE PUSHING EAST THROUGH WRN AND NCNTL NEBRASKA TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 50KT. A LINE OF STORMS WILL FORM NORTH AND SOUTH ACROSS NCNTL NEB WHICH WILL MOVE SLOWLY EAST. THIS LINE OF STORMS SHOULD EXIT THE FORECAST AREA BY 10Z WITH VFR THEREAFTER THROUGH FRIDAY AFTERNOON. THE HRRR SUGGESTS A SECOND LINE OF SHOWERS FORMING AROUND 05Z ACROSS WRN NEB. THIS LINE OF SHOWERS COULD ALSO PUSH EAST OVERNIGHT AND FRIDAY MORNING BUT VFR IS EXPECTED WITH THIS AREA OF RAIN. WINDS THROUGH 03Z...16035G50KT. 03Z-12Z...DECREASING TO 22015KT WITH THE PASSAGE OF THE DRYLINE. WINDS INCREASE ACROSS NRN NEB FRIDAY AFTERNOON TO 22030G40KT. AVIATION... PREV DISCUSSION... /ISSUED 300 PM CDT THU OCT 6 2011/ SYNOPSIS... H5 ANALYSIS THIS MORNING INDICATING A VIGOROUS CLOSED LOW OVER SERN OR WITH ANOTHER STRONG WAVE LOCATED OVER SRN NEVADA. A 90 KT JET STREAK EXTENDED FROM SRN CA INTO CENTRAL AZ. AT THE SURFACE...LOW PRESSURE CONTINUES TO DEEPEN THIS AFTERNOON OVER SERN WYOMING WITH VERY STRONG WINDS OVER WESTERN AND NORTH CENTRAL NEBRASKA. AS OF 3 PM CDT...A PEAK GUST OF 53 MPH WAS RECORDED AT NORTH PLATTE WITH A PEAK GUST OF 56 MPH AT IMPERIAL. TEMPERATURES WERE IN THE 70S AND LOWER 80S AND SKIES WERE PARTLY TO MOSTLY CLOUDY. DISCUSSION... SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... FOR TONIGHT...H5 LOW WILL LIFT FROM WYOMING INTO THE WESTERN DAKOTAS OVERNIGHT. SURFACE LOW PRESSURE WILL TRACK ACROSS THE PANHANDLE INTO WRN SD. EAST OF THIS FEATURE...A LINE OF THUNDERSTORMS ANCHORED ON A DRYLINE...WILL TRAVERSE THE FORECAST AREA LATER THIS EVENING. ATTM...IT APPEARS THE GREATEST THREAT FOR SEVERE TSTMS WILL BE ACROSS THE NORTHWEST IN PROXIMITY TO THE SURFACE LOW AND TRACK. THESE AREAS...ROUGHLY OVER SHERIDAN...GRANT...WESTERN CHERRY AND GARDEN COUNTIES WILL SEE THE BEST DIRECTIONAL SHEAR AND HIGHEST PROBABILITY OF DISCRETE STORMS. THOUGH LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...CANNOT RULE OUT AN ISOLATED TORNADO IN THESE AREAS GIVEN THE FAVORABLE LOW LEVEL HELICITY PARAMETERS THIS EVENING. FURTHER SOUTH AND EAST...STORMS ARE EXPECTED TO CONGEAL ALONG A DRYLINE TOWARD SUNDOWN. TORNADO THREAT WILL BE DIMINISHED FURTHER EAST...AS STRONG DEEP LAYER SHEAR IS UNIDIRECTIONAL IN NATURE. STORMS WILL BE FAST MOVING GIVEN THE 50 TO 70 KT H5 WINDS...SO DAMAGING WINDS WITH THE LINE WILL BE THE MAIN THREAT ACROSS CENTRAL PORTIONS OF THE CWA. AS THE LINE MOVES INTO EASTERN NEBRASKA OVERNIGHT...LESS FAVORABLE DYNAMICS WILL DIMINISH THE SEVERE POTENTIAL FOR THE NORTHEASTERN CWA. FOR FRIDAY AND FRIDAY NIGHT...INTENSE SUBSIDENCE BEHIND THE EXITING DRYLINE AND CONVECTION WILL COMMENCE FRIDAY MORNING. VERY DRY BL RELATIVE HUMIDITY FRIDAY AFTERNOON WILL SIGNIFICANTLY INCREASE FIRE CONCERNS. BASED ON DEW POINTS IN THE 20S AND FCST HIGHS IN THE 70S...RELATIVE HUMIDITIES WILL BOTTOM OUT IN THE 15 TO 20 PERCENT RANGE LATE FRIDAY AFTERNOON. BASED ON THIS AND EXPECTED WINDS OF 15 TO 25 MPH FRIDAY AFTERNOON...WOULD NORMALLY ISSUE A FIRE WEATHER WATCH FOR THIS PERIOD. HOWEVER...WET FUELS MAY BE AN ISSUE WITH RAIN THAT IS EXPECTED TONIGHT AND WOULD LIKE THE EVENING CREW TO EVAL RAIN COVERAGE AND MAKE THE CALL LATER TONIGHT. THIS WILL ALSO AVOID CONFUSION WITH ANY CONVECTIVE WATCHES THAT MAY BE ISSUED THIS EVENING...AS WELL AS OVERLAP WITH THE HIGH WIND WARNING WHICH EXPIRES THIS EVENING AT 03Z. DRY CONDS WILL CONTINUE INTO FRIDAY NIGHT FOR WESTERN AND NORTH CENTRAL NEBRASKA AS CONVECTION REMAINS SOUTHEAST OF THE AREA INVOF OF A FRONTAL BOUNDARY ANCHORED FROM NRN KS INTO ERN NEBR. SATURDAY AND SUNDAY...UPPER LEVEL LOW PRESSURE WILL LIFT NORTH NORTHEAST INTO WESTERN COLORADO SATURDAY AND SATURDAY NIGHT. EAST OF THIS FEATURE...ISENTROPIC LIFT WILL INCREASE SIGNIFICANTLY ALONG THE BEFORE MENTIONED FRONT...SPREADING NORTH SATURDAY AND SATURDAY NIGHT. STRONG UPGLIDE AND LOW CONDENSATION PRESSURE DEFICITS WILL BE FAVORABLE FOR WIDESPREAD SHOWERS SATURDAY IN THE SOUTH AND EAST...THEN OVER THE REMAINDER OF THE CWA FOR SATURDAY EVENING AND SATURDAY NIGHT. LIFT AND LOW LEVEL MOISTURE WILL REMAIN FAVORABLE INTO SUNDAY AND SUNDAY EVENING WITH PRECIPITATION CHANCES CONTINUING INTO EARLY MONDAY. DECIDED ON THE SLOWER NAM SOLN WHICH HAS BETTER AGREEMENT WITH LAST NIGHTS ECMWF SOLN. LONG TERM...MONDAY THROUGH THURSDAY...WEEKEND SYSTEM WILL TRACK EAST MONDAY...FOLLOWED BY A SECONDARY TROUGH MIDWEEK. MOISTURE WILL REMAIN ANCHORED ACROSS FAR EASTERN NEBRASKA AND AND POINTS EAST...SO A DRY FCST WILL CONTINUE. FIRE WEATHER... A DRY LINE AND ATTENDANT SURFACE TROUGH WILL PUSH ACROSS WESTERN NEBRASKA EARLY FRIDAY...USHERING SIGNIFICANTLY DRIER AIR BACK ACROSS THE REGION. STRONG MODEL CONSENSUS WOULD INDICATE MINIMUM RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT FROM THE SOUTHERN PANHANDLE NORTHEAST THROUGH CHERRY COUNTY. WHILE RED FLAG RELATIVE HUMIDITY CRITERIA MAY BE MET TOMORROW AFTERNOON ACROSS FIRE ZONES 204...206...210 AND WESTERN PORTIONS OF ZONE 208...WIND CRITERIA WILL BE LESS CERTAIN. BEHIND THE SURFACE TROUGH...MAXIMUM WIND SPEED OF 20 MPH OR LESS IS LIKELY...WITH THE EXCEPTION OF NORTHERN PORTIONS OF ZONE 204...WHERE WIND GUSTS MAY EXCEED 25 MPH FRIDAY AFTERNOON. DUE TO THE UNCERTAINTY...WILL FORGO A RFW AT THIS POINT IN TIME...ESPECIALLY SINCE CONVECTION IS EXPECTED THIS AFTERNOON AND TONIGHT...WHERE MEASURABLE RAINFALL IS POSSIBLE OVER THESE AREAS. AVIATION... TWO CONCERNS GOING FOR THE 18Z TAF ISSUANCE...THE FIRST IS THE ONGOING GUSTY WIND. STRONG SOUTHERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...WITH GUST POTENTIAL OF GREATER THAN 40KTS AT BOTH THE KLBF AND KVTN TERMINALS. THE SECOND CONCERN REVOLVES AROUND SEVERE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EARLY EVENING. A SURFACE LOW CONTINUES TO DEEPEN ACROSS THE EASTERN PLAINS OF COLORADO AND WYOMING EARLY THIS AFTERNOON. WITH MOISTURE INCREASING AHEAD OF THIS LOW...STORMS WILL DEVELOP FIRST ACROSS THE HIGH PLAINS...THEN DRIFT INTO A MORE FAVORABLE ENVIRONMENT OVER WESTERN NEBRASKA. ISOLATED SUPERCELLS MAY BE POSSIBLE ACROSS NORTHWEST NEBRASKA AFTER 21Z AS SUGGESTED BY THE HRRR...THEN FURTHER STORM DEVELOPMENT IS LIKELY FURTHER SOUTH AND EAST ALONG A EASTWARD PROGRESSING DRYLINE. THE STORMS SHOULD CONGEAL INTO A LINE THAT WILL QUICKLY PUSH EAST ACROSS THE REGION. USING NEAR TERM MODEL SOLUTIONS...STORMS WOULD IMPACT THE VTN AND/OR LBF TERMINAL SHORTLY AFTER 00Z TONIGHT WITH HAIL AND STRONG WIND GUSTS BEING THE PRIMARY THREAT. WITH THE QUICK MOVING NATURE OF THIS LINE OF STORMS...WOULD EXPECT A RETURN TO VFR BEFORE OR SHORTLY AFTER 09Z TONIGHT AS DRIER AIR WORKS IN FROM THE WEST. && .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY FOR NEZ005-006-008-009-023>027-035>038-057>059-069>071-094. WIND ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY FOR NEZ004- 007-010-022-028-029-056. && SHORT TERM/EXTENDED...TAYLOR AVIATION...CDC
Hazardous weather outlook, Oct 6, 2:49 PM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT THU OCT 6 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-072100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT THU OCT 6 2011 /249 PM MDT THU OCT 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SURFACE LOW PRESSURE ACROSS EASTERN COLORADO WILL CONTINUE TO DEEPEN AND MOVE NORTHEAST ACROSS WESTERN NEBRASKA THOUGH THE EVENING. IN RESPONSE A TIGHT PRESSURE GRADIENT CONTINUES OVER WESTERN NEBRASKA WITH SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH EXPECTED THROUGH 10 PM CDT. A HIGH WIND WARNING HAS BEEN ISSUED FOR MOST OF WESTERN NEBRASKA. ACROSS NORTH CENTRAL NEBRASKA...A WIND ADVISORY HAS BEEN ISSUED WHERE WIND GUSTS IN EXCESS OF 40 MPH MAY BE POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE WEST OF A LINE FROM AINSWORTH TO BROKEN BOW LATE THIS EVENING AND TONIGHT. A LINE OF THUNDERSTORMS HAS DEVELOPED OVER WESTERN NEBRASKA LATE THIS AFTERNOON AND IS EXPECTED TO SPREAD EAST OVERNIGHT. INDIVIDUAL STORMS WILL QUICKLY PUSH NORTH NORTHEAST AND BE ABLE TO PRODUCE DAMAGING THUNDERSTORM WINDS WITH LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE ACROSS NORTHWEST NEBRASKA THROUGH EARLY EVENING...GENERALLY WEST AND NORTH OF A MERRIMAN TO ELLSWORTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS MAY BE POSSIBLE FRIDAY AFTERNOON AND EVENING ALONG AND EAST OF AN O'NEILL TO MASON CITY LINE. STRONG THUNDERSTORM WIND GUSTS AND HAIL WILL BE THE PRIMARY THREAT FROM THE STORMS FRIDAY. EXTREME FIRE BEHAVIOR MAY BE POSSIBLE ALONG AND WEST OF A AINSWORTH TO STOCKVILLE LINE ON FRIDAY AFTERNOON. WIND GUSTS EXCEEDING 20 MPH WILL COMBINE WITH DRY ATMOSPHERIC CONDITIONS AND CURED FUELS TO PROMOTE EXTREME FIRE GROWTH. A RED FLAG WARNING MAYBE NEEDED FRIDAY AFTERNOON. THOSE PLANNING HARVESTING OPERATIONS NEED TO CONTINUE TO EXERCISE CAUTION. THUNDERSTORMS WILL CONTINUE OVER WESTERN AND NORTH CENTRAL NEBRASKA AS AN UPPER LEVEL STORM SYSTEM EJECTS OUT OF THE FOUR CORNERS AREA SATURDAY THROUGH MONDAY. STORMS WILL BE CAPABLE OF HEAVY RAINFALL SOUTH AND EAST OF A LINE FROM VALENTINE TO OGALLALA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS NORTHWEST NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Local storm report, Oct 6, 8:43 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
943 PM CDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND GST 3 S MULLEN 42.00N 101.04W
10/06/2011 E65 MPH HOOKER NE PUBLIC
&&
JAHSENMALocal storm report, Oct 6, 8:44 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 PM CDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL 3 S MULLEN 42.00N 101.04W
10/06/2011 E0.75 INCH HOOKER NE PUBLIC
&&
JAHSENMALocal storm report, Oct 6, 8:55 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
955 PM CDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND GST 21 SSE VALENTINE 42.59N 100.39W
10/06/2011 E60 MPH CHERRY NE PUBLIC
&&
JAHSENMALocal storm report, Oct 6, 8:56 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 PM CDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 21 SSE VALENTINE 42.59N 100.39W
10/06/2011 E0.50 INCH CHERRY NE PUBLIC
&&
JAHSENMALocal storm report, Oct 6, 9:01 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 PM CDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST VALENTINE 42.87N 100.55W
10/06/2011 M68 MPH CHERRY NE ASOS
&&
JAHSENMALocal storm report, Oct 6, 9:06 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1006 PM CDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
10/06/2011 E58.00 MPH CHASE NE ASOS
0300 PM NON-TSTM WND DMG NORTH PLATTE 41.13N 100.77W
10/06/2011 LINCOLN NE PUBLIC
GAZEBO FLIPPED OVER AT A HOME AT 2ND ST AND MAPLE. ALSO A
LARGE TREE BRANCH FELL ON A CAR AT THE SAME LOCATION.
0333 PM NON-TSTM WND GST BROKEN BOW 41.41N 99.64W
10/06/2011 M58.00 MPH CUSTER NE ASOS
0333 PM NON-TSTM WND GST BROKEN BOW 41.41N 99.64W
10/06/2011 M58.00 MPH CUSTER NE ASOS
0345 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
10/06/2011 E61.00 MPH CHASE NE ASOS
0355 PM HIGH SUST WINDS 4 ENE JOHNSTOWN 42.59N 99.99W
10/06/2011 M40.00 MPH BROWN NE AWOS
KANW AWOS SITE
0355 PM HIGH SUST WINDS THEDFORD 41.98N 100.57W
10/06/2011 M44.00 MPH THOMAS NE ASOS
0400 PM NON-TSTM WND DMG 3 E NORTH PLATTE 41.13N 100.71W
10/06/2011 LINCOLN NE NWS EMPLOYEE
HIGH WINDS BENT 4 SHEETS OF METAL FLASHING APPROXIMATELY
30 DEGREES FROM A DUMPSTER DOOR. TIME IS APPROXIMATE.
0403 PM NON-TSTM WND GST 4 E NORTH PLATTE 41.13N 100.70W
10/06/2011 M59.00 MPH LINCOLN NE ASOS
ASOS MEASUREMENT
0403 PM NON-TSTM WND GST 4 E NORTH PLATTE 41.13N 100.70W
10/06/2011 M590 MPH LINCOLN NE ASOS
ASOS MEASUREMENT
0416 PM NON-TSTM WND DMG 3 E NORTH PLATTE 41.13N 100.71W
10/06/2011 LINCOLN NE NWS EMPLOYEE
HIGH WINDS...4 SHEETS OF METAL FLASHING ON DUMPSTER DOOR
BENT OUTWARD ABOUT 30 DEGREES.
0424 PM NON-TSTM WND GST BROKEN BOW 41.41N 99.64W
10/06/2011 M52.00 MPH CUSTER NE ASOS
0435 PM HIGH SUST WINDS 3 E BIG SPRINGS 41.07N 102.01W
10/06/2011 M51.00 MPH KEITH NE MESONET
UNION PACIFIC SITE 196
0441 PM NON-TSTM WND GST 10 ESE CHAPPELL 41.04N 102.29W
10/06/2011 M62.00 MPH DEUEL NE DEPT OF HIGHWAYS
0451 PM NON-TSTM WND GST BIG SPRINGS 41.04N 102.30W
10/06/2011 M58.00 MPH DEUEL NE DEPT OF HIGHWAYS
0451 PM HIGH SUST WINDS 5 E IN 80 MILE MARKER 9 41.04N 102.30W
10/06/2011 M45.00 MPH DEUEL NE DEPT OF HIGHWAYS
0543 PM NON-TSTM WND GST KINGSLEY DAM 41.21N 101.66W
10/06/2011 M61.00 MPH KEITH NE TRAINED SPOTTER
SUSTAINED WINDS AT TIME OF REPORT WERE 46 MPH. SPOTTER
REPORTED HUGE PLUMES OF DUST AND SAND BEING LIFTED INTO
THE AIR.
0545 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
10/06/2011 M53.00 MPH CHERRY NE ASOS
0551 PM NON-TSTM WND GST BROKEN BOW 41.41N 99.64W
10/06/2011 M54.00 MPH CUSTER NE ASOS
0551 PM HIGH SUST WINDS 10 ESE CHAPPELL 41.04N 102.29W
10/06/2011 M41.00 MPH DEUEL NE DEPT OF HIGHWAYS
0555 PM NON-TSTM WND GST AINSWORTH 42.55N 99.86W
10/06/2011 M54.00 MPH BROWN NE AWOS
0555 PM NON-TSTM WND GST THEDFORD 41.98N 100.57W
10/06/2011 M55.00 MPH THOMAS NE AWOS
0621 PM NON-TSTM WND GST 4 WSW BIG SPRINGS 41.04N 102.15W
10/06/2011 M59.00 MPH DEUEL NE CO-OP OBSERVER
0622 PM TSTM WND GST MERRIMAN 42.92N 101.70W
10/06/2011 E70.00 MPH CHERRY NE PUBLIC
ESTIMATED 60 TO 70 MPH WINDS COMBINING WITH PEA SIZE HAIL
AND VERY HEAVY RAIN.
0631 PM NON-TSTM WND GST ELLSWORTH 42.06N 102.29W
10/06/2011 M53.00 MPH SHERIDAN NE MESONET
REPORT FROM NEDOR SITE ON HIGHWAY 2 AT ELSWORTH.
0635 PM HIGH SUST WINDS THEDFORD 41.98N 100.57W
10/06/2011 M45.00 MPH THOMAS NE AWOS
MEASURED BY THEDFORD AWOS SITE.
0635 PM HIGH SUST WINDS AINSWORTH 42.55N 99.86W
10/06/2011 M40.00 MPH BROWN NE AWOS
REPORT FROM AINSWORTH AIRPORT AWOS SITE OF SUSTAINED
WINDS.
0642 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
10/06/2011 M58.00 MPH CHERRY NE ASOS
0655 PM NON-TSTM WND GST AINSWORTH 42.55N 99.86W
10/06/2011 M58.00 MPH BROWN NE AWOS
0655 PM HIGH SUST WINDS AINSWORTH 42.55N 99.86W
10/06/2011 M40.00 MPH BROWN NE AWOS
0659 PM TSTM WND GST 10 SSW MERRIMAN 42.79N 101.78W
10/06/2011 E50.00 MPH CHERRY NE PUBLIC
PEA SIZE HAIL AND VERY HEAVY RAIN ALSO OCCURRING AT TIME
OF THIS REPORT.
0705 PM HAIL MERRIMAN 42.92N 101.70W
10/06/2011 M1.50 INCH CHERRY NE FIRE DEPT/RESCUE
QUARTER TO PING BALL SIZED HAIL OCCCURED IN MERRIMAN.
RESCUE UNIT REPORTED HIGHWAY GREEN FROM STRIPPED LEAVES.
0707 PM HAIL MERRIMAN 42.92N 101.70W
10/06/2011 M1.50 INCH CHERRY NE PUBLIC
VERY HEAVY RAIN AND WIND GUSTS ALSO REPORTED.
0708 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
10/06/2011 M58.00 MPH CHERRY NE ASOS
0755 PM HIGH SUST WINDS THEDFORD 41.98N 100.57W
10/06/2011 M44.00 MPH THOMAS NE AWOS
0807 PM TSTM WND GST 11 NW TRYON 41.67N 101.10W
10/06/2011 E70.00 MPH MCPHERSON NE PUBLIC
ACCOMPANIED WITH PEA SIZE HAIL AND DRIVING RAIN.
0811 PM NON-TSTM WND DMG 3 E NORTH PLATTE 41.13N 100.71W
10/06/2011 LINCOLN NE NWS EMPLOYEE
POWER OUTAGE AT LEE BIRD AIRPORT.
0820 PM TSTM WND GST 14 S MULLEN 41.84N 101.04W
10/06/2011 E60.00 MPH HOOKER NE PUBLIC
0835 PM NON-TSTM WND GST 4 E NORTH PLATTE 41.13N 100.70W
10/06/2011 M59.00 MPH LINCOLN NE ASOS
FROM THE KLBF ASOS. WINDS WERE SUSTAINED AT 40 MPH AT THE
TIME OF THE GUST ALSO.
0835 PM HIGH SUST WINDS 4 ENE JOHNSTOWN 42.60N 99.99W
10/06/2011 M40.00 MPH BROWN NE AWOS
FROM THE KANW AWOS
0842 PM HAIL 17 E ARTHUR 41.57N 101.36W
10/06/2011 E0.88 INCH MCPHERSON NE PUBLIC
0843 PM TSTM WND GST 4 E MULLEN 42.04N 100.96W
10/06/2011 E60.00 MPH HOOKER NE PUBLIC
0843 PM HAIL 12 SW BROWNLEE 42.17N 100.79W
10/06/2011 E0.88 INCH CHERRY NE PUBLIC
0855 PM NON-TSTM WND GST THEDFORD 41.98N 100.57W
10/06/2011 M59.00 MPH THOMAS NE AWOS
FROM THE KTIF AWOS.
0914 PM NON-TSTM WND GST 3 E ARNOLD 41.42N 100.14W
10/06/2011 E60.00 MPH CUSTER NE FIRE DEPT/RESCUE
STEADY WINDS OF 40 TO 50 MPH FOR LAST SEVERAL HOURS WITH
FREQUENT GUSTS TO 60 MPH.
0915 PM HAIL 7 NW BROWNLEE 42.36N 100.72W
10/06/2011 E0.88 INCH CHERRY NE PUBLIC
0928 PM HAIL 3 S MULLEN 42.00N 101.04W
10/06/2011 E0.75 INCH HOOKER NE PUBLIC
0928 PM TSTM WND GST 3 S MULLEN 42.00N 101.04W
10/06/2011 E65.00 MPH HOOKER NE PUBLIC
0940 PM TSTM WND GST VALENTINE 42.87N 100.55W
10/06/2011 M68.00 MPH CHERRY NE ASOS
0942 PM HAIL 21 SSE VALENTINE 42.59N 100.39W
10/06/2011 E0.50 INCH CHERRY NE PUBLIC
0942 PM TSTM WND GST 21 SSE VALENTINE 42.59N 100.39W
10/06/2011 E60.00 MPH CHERRY NE PUBLIC
&&
JAHSENMAThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 6:01 PM MDT | Tornado Warning | LBF | Cherry | 29 min |
| Oct 6, 6:37 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson, Perkins | 38 min |
| Oct 6, 7:07 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 38 min |
| Oct 6, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 45 min |
| Oct 6, 7:40 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 50 min |
| Oct 6, 8:06 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 39 min |
| Oct 6, 8:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Oct 7, 2:50 AM MDT | Wind Advisory | LBF | Brown, Cherry, Keya Paha, Sheridan | 12 hr |
| Oct 7, 3:07 AM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.